Entropy 2004, 6(4), 364-374; doi:10.3390/e6040364
Article

On a simple derivation of a family of nonextensive entropies from information content

Department of Physics, Ochanomizu University, 2-1-1 Otsuka, Bunkyo-ku, Tokyo 112-8610, Japan
Received: 1 June 2004; Accepted: 31 July 2004 / Published: 1 August 2004
PDF Full-text Download PDF Full-Text [117 KB, uploaded 16 September 2008 11:01 CEST]
Abstract: The nonextensive entropy of Tsallis can be seen as a consequence of postulates on a self-information, i.e., the constant ratio of the first derivative of a self-information per unit probability to the curvature (second variation) of it. This constancy holds if we regard the probability distribution as the gradient of a self-information. Considering the form of the nth derivative of a self-information with keeping this constant ratio, we arrive at the general class of nonextensive entropies. Some properties on the series of entropies constructed by this picture are investigated.
Keywords: information theory; nonadditive entropy; information content

Article Statistics

Load and display the download statistics.

Citations to this Article

Cite This Article

MDPI and ACS Style

Yamano, T. On a simple derivation of a family of nonextensive entropies from information content. Entropy 2004, 6, 364-374.

AMA Style

Yamano T. On a simple derivation of a family of nonextensive entropies from information content. Entropy. 2004; 6(4):364-374.

Chicago/Turabian Style

Yamano, Takuya. 2004. "On a simple derivation of a family of nonextensive entropies from information content." Entropy 6, no. 4: 364-374.

Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert